Hail, Woodson
- When
- May 2, 10:05 AM CST
- Where
- Woodson County, 2 mi W of Neosho Falls
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.000, -95.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 2, 6:36 AM CST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 736 AM CDT SUN MAY 2 2004 .DISCUSSION... TWEAKED GOING FCST TO INCLD TSTMS IN SE KS. LTST ETA-BUFR SOUNDINGS SHOW SMALL CAPE AND LTL IF ANY CINH AT CNU. THAT COMBINED WITH ABT 20KTS SPD SHEAR BTWN H7-H5...MAY RESULT IN SOME SFC BASED...LOW TOPPED TSTMS. GIVEN LAPSE RATES AND DYNAMICS, GOOD CHC FOR SML HAIL FM ANY STORMS THAT DVLP AND ISOLATED DIME/NICKLE HAIL IS A PSBLTY IN FAR SE KS. WL UPDT HWO NEXT. ZONES OUT...WEB GRAPHICS POSTING AT THIS TIME. HOWERTON .PREVIOUS DISCUSSION... 335 AM CDT SUN MAY 2 2004 TODAY: ONSET OF STG 500-MB COLD ADVCTN ASSOCD W/ DEEP MID-UPR TROF CROSSING UPR MS VLY TO INDUCE MARKEDLY STEEPENING LAPSE RATES APCHG DRY ADIABATIC IN SE KS LATE THIS MRNG. AS SUCH, ASSIGNED 20-30% POP TO XTRM SE KS. W/ RGN POSITIONED BNTH LEFT EXIT RGN OF 100-110KT 300-MB JET MAX INCLD ISOLD TS DESCRIPTOR TO PRIMARILY ALLEN & NEOSHO COUNTIES. N WINDS 10KTS COU-PLED W/ INCRG M7 AC 8KFT DICTATE LWRG MAXES ALL AREAS TO LWR 60S W/ NE CORRIDOR ON COOLER END OF THIS NARROW SPECTRUM. TNGT: CLEAR & CHILLY WX SLATED ALL AREAS AS SHARP MID-UPR TROF MOVES SE ACRS LWR MS VLY ENABLING WEAK SFC HIGH TO SETTLE S INTO KS. LWRD MINS ALL AREAS TO 35-40F W/ MOST AREAS ON COOLER END OF SPECTRUM. MON: MOSTLY SUNNY WX SLATED ALL AREAS AS WEAK 850-MB RDG CROSSES CNTRL & SRN PLNS. CHILLY START OF 35-40F COUPLED W/ ONLY WEAK SLY BNDRY LYR FLOW DICTATED LWRG MAXES TO UPR 60S ACRS SE KS W/ WRN CORRIDOR LWRD SLGTLY TO LWR 70S WHERE APCHG SFC-850MB TROF TO NR CO/KS BDR MAY INDUCE WINDS TO REACH 15KTS BY MID-AFTN. MON NGT: PRESENCE OF WEAK SFC TROF OVER WRN KS TO INDUCE S/SW WINDS OF 10-15KTS THATLL OFFSET MOSTLY CLEAR SKIES TO LMT MINS TO 50F. TUE-SAT: MOSTLY CLEAR & WARMER WX TICKETED FOR THE RGN AS LARGE MID-UPR RIDGE BE-COMES DOMINANT CREATURE. INHERITED TEMPS APRD KOSHER. && .PRELIMINARY POINT TEMPS/POPS... WICHITA 64 38 70 50 / 0 0 0 0 HUTCHINSON 63 38 71 50 / 0 0 0 0 NEWTON 63 37 69 49 / 0 0 0 0 ELDORADO 63 36 69 49 / 0 0 0 0 STROTHER FIELD 65 38 69 50 / 0 0 0 0 RUSSELL 62 36 73 49 / 0 0 0 0 GREAT BEND 63 38 73 50 / 0 0 0 0 SALINA 61 35 70 49 / 0 0 0 0 MCPHERSON 63 37 70 49 / 0 0 0 0 COFFEYVILLE 64 36 67 48 / 20 0 0 0 CHANUTE 61 35 67 48 / 20 0 0 0 IOLA 61 35 67 47 / 20 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && 4/ES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 735 AM CDT SUN MAY 2 2004 KSZ032-033-047>053-067>072-082-083-091>096-098>100-031200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 735 AM CDT SUN MAY 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST KANSAS THIS AFTERNOON, WITH THE BEST CHANCE EAST OF HIGHWAY 169. IF STORMS DEVELOP, THERE IS A GOOD CHANCE THEY WILL PRODUCE SMALL HAIL. AN ISOLATED SEVERE STORM WITH DIME TO NICKEL SIZE HAIL CANNOT BE RULED OUT. ANY STORMS THAT DEVELOP WILL DISSIPATED QUICKLY BY SUNSET AND MOVE SOUTHEAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM HOWERTON
The Topeka radar (KTWX), 124 km away, was scanning. The volume nearest the first event began at 16:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391461.